Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 54, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 1997, 7:58 PM CDT for Wood County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 1997, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 2, 1997, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Wood County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
202 WUUS1 KGRB 030059 RRA SVRGRB WIC141-030145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 758 PM CDT SAT AUG 2 1997 * SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY - CENTRAL WISCONSIN * UNTIL 845 PM CDT * SOME LOCATIONS AFFECTED PITTSVILLE WISCONSIN RAPIDS * AT 757 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ARPIN. THE STORM WAS MOVING SOUTHEAST AT 35 MPH. * THE STORM WILL BE NEAR PITTSVILLE AND WISCONSIN RAPIDS BY 815 PM. THIS STORM CONTAINS WINDS TO 60 MPH. MOVE TO A STURDY SHELTER. RF/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:42 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 2, 3:42 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CDT SAT AUG 2 1997 CHANCE FOR THUNDERSTORMS IS THE MAIN CONCERN FOR TONIGHT. 12Z GRB SOUNDING WAS VERY DRY. MPX SOUNDING DID NOT SHOW MUCH MOISTURE EITHER AND THEY STILL HAD SOME THUNDERSTORMS DURING THE MORNING. SURFACE DEW POINTS WERE HIGHER IN MN THAN IN THE GREEN BAY FORECAST AREA...WHERE THEY RANGED FROM THE LOWER 50S TO LOWER 60S AT 19Z. COMPOSITE WSR-88D IMAGES SHOWED CONVECTION ASSOCIATED WITH THE SHORT WAVE IS NOW INTO WESTERN AND CENTRAL ND AND SD. ETA AND NGM MEAN RH VALUES WERE FORECAST TO INCREASE DURING THE NIGHT AND A SHORT WAVE IS EXPECTED TO MOVE INTO WI. GOES-8 WV IMAGERY SHOWED THIS SHORT WAVE OVER THE NORTHERN PLAINS AROUND 19Z. NTRANS GRAPHICS SHOWED UPPER DIVERGENCE ASSOCIATED WITH JET INTO WESTERN WI OVERNIGHT AND AN AXIS OF HIGHER CAPE VALUES INTO NW WI. 1000 MB MOISTURE CONVERGENCE NOTED OVER THE CWA TONIGHT AND MESO ANALYSIS HAS NEGATIVE LIFTED INDEX VALUES STATEWIDE. FAN POPS CONSIDERABLY LOWER THAN FWC FOR TONIGHT BUT NOT MUCH DIFFERENT FOR TOMORROW. TEMPERATURES WERE WITHIN A FEW DEGREES IN THE FIRST TWO PERIODS. MG
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.